Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 23, 2004, 4:05 AM CDT for Boone County, Marion County, Newton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 4:05 AM CDT (09:05 UTC)
- Expired
- Apr 23, 2004, 7:05 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Boone County, AR, Marion County, AR, Newton County, AR
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 230908
FFWLIT
ARC009-089-101-231205-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 AM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ARKANSAS
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
MARION COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 705 AM CDT
* AT 400 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAINFALL...OVER THE WARNED AREAS.
THESE AREAS RECEIVED SIGNIFICANT RAINFALL THURSDAY NIGHT AND EARLY
TODAY. WITH GROUND CONDITIONS SATURATED...ANY ADDITIONAL RAINFALL
WILL RUN FF AND COULD CAUSE FLASH FLOODING. AN ADDITIONAL INCH OR
SO OF RAIN IS EXPECTED IN THE WARNED AREAS BEFORE SUNRISE.
&&
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT
TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3614 9252 3614 9291 3577 9301 3578 9342
3609 9344 3613 9331 3648 9328 3648 9260
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 4:00 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 23, 4:00 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT FRI APR 23 2004 .SHORT TERM...TODAY THROUGH SUNDAY LITTLE CHANGE IN THE WEATHER PATTERN TODAY INTO SATURDAY. FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHERN ARKANSAS WHILE A FEW WEAK SHORT WAVES MOVE THROUGH THE AREA. AREA OF RAIN AND THUNDERSTORMS ACROSS NORTHERN ARKANSAS THIS MORNING WILL LIKELY CONTINUE INTO THE MORNING WITH LOCALLY HEAVY RAIN. THAT SHOULD DIMINISH DURING THE MORNING BUT EXPECT NEW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND MOVE INTO THE STATE WITH THE NORTH MOST FAVORED. WOULD EXPECT THE MOST CONCENTRATED THUNDERSTORM ACTIVITY AGAIN DURING THE NIGHT WITH SOME SEVERE STORMS MAINLY LATE IN THE AFTERNOON AND EARLY TONIGHT THEN EVOLVING INTO HEAVY RAINS AGAIN LATER TONIGHT. DO NOT EXPECT AS MUCH THUNDERSTORM ACTIVITY IN CENTRAL AND SOUTHERN SECTIONS TO THE SOUTH OF THE FRONT. WENT WITH CHANCE POPS IN THOSE AREAS AND LIKELY TO CATEGORICAL IN THE NORTH. WITH THAT AREA HAVING RECEIVED A LOT OF RAIN OVER THE PAST COUPLE OF DAYS WITH SOME FLASH FLOODING ALREADY...EXTENDED THE FLASH FLOOD WATCH THROUGH TONIGHT BUT EXCLUDED SALINE...PULASKI...LONOKE...PRAIRIE...AND MONROE COUNTIES WHO MISSED OUT ON THE RAIN OVERNIGHT AND DO NOT HAVE BIG CHANCES OF ADDITIONAL RAIN TODAY AND TONIGHT. WENT CLOSE TO PERSISTENCE ON TEMP FORECASTS. THE MAIN UPPER LOW WILL START TO COME OUT SATURDAY AND WILL MOVE OUT FASTER BY SUNDAY WHICH SHOULD DRIVE A COLD FRONT ACROSS THE AREA AND FINALLY MOVE ALL THE HEAVY RAINS AND SEVERE WEATHER OUT. WILL CONTINUE HIGHEST POPS IN THE NORTH THROUGH SATURDAY THEN HAVE HIGH POPS ACROSS THE ENTIRE AREA SATURDAY NIGHT INTO SUNDAY AS THE FRONT MOVES THROUGH WITH POPS DECREASING FROM THE WEST BY SUNDAY AFTERNOON. WENT CLOSE TO MAV TEMPS FOR SATURDAY NIGHT AND SUNDAY. && .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY GFSLR SHOWS A WEAK REINFORCEMENT OF THE COOL AIR TO TAKE PLACE MONDAY NIGHT INTO TUESDAY MORNING. THIS FEATURE HAS SLOWED DOWN IN COMPARISON TO PREVIOUS FORECAST...SO ADJUSTED ITS PASSAGE ACCORDINGLY. LEFT THE FORECAST DRY SINCE MOISTURE WILL BE LIMITED WITH THE SURFACE FEATURE. TEMPERATURES WERE IN THE BALL PARK ALREADY. ADJUSTED WINDS TO FOLLOW THE WEAK FRONT MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 80 65 76 61 / 40 50 60 70 HARRISON AR 69 58 68 54 / 70 80 80 80 HOT SPRINGS AR 79 65 74 60 / 30 50 60 70 PINE BLUFF AR 82 65 79 62 / 30 40 50 70 MOUNTAIN HOME AR 71 57 69 55 / 70 80 80 80 MONTICELLO AR 83 66 81 62 / 30 40 40 60 SEARCY AR 79 63 76 61 / 50 60 60 70 MOUNT IDA AR 78 65 73 58 / 30 60 60 70 RUSSELLVILLE AR 76 63 71 57 / 50 60 70 70 && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING UNTIL 600 AM CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034...ARZ037>039. && 29/32
Hazardous weather outlook, Apr 22, 8:25 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 825 PM CDT THU APR 22 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 825 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF THE NORTHERN ARKANSAS TONIGHT. LOW PRESSURE ALOFT WILL AFFECT ARKANSAS OVERNIGHT. THE STORM SYSTEM WILL INTERACT WITH A STATIONARY FRONTAL BOUNDARY OVER NORTHERN ARKANSAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THURSDAY EVENING...MAINLY OVER THE NORTHERN AND CENTRAL SECTIONS. SEVERE STORMS WILL OCCUR OVER THE NORTH WITH ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL ARKANSAS. THE MAIN THREATS OVER THE NORTH WILL BE LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. OVER CENTRAL ARKANSAS...THE MAIN THREATS WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. AS THE NIGHT PROGRESSES...THE SEVERE WEATHER EVENT WILL GRADUALLY EVOLVE INTO MORE OF A HEAVY RAIN EVENT. PRECIPITATION WILL TEND TO FOCUS ALONG THE STALLED FRONTAL BOUNDARY. ONE TO TWO INCHES OF RAIN WILL BE COMMON...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORMS THAT DEVELOP TONIGHT WILL GRADUALLY DIMINISH FRIDAY MORNING. THERE WILL BE A LULL FRIDAY AFTERNOON...WITH MORE STORMS IN THE FORECAST FRIDAY NIGHT. THE WEATHER PATTERN WILL NOT CHANGE THROUGH AT LEAST SATURDAY. A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN ARKANSAS. GIVEN THIS...STORMS THAT DEVELOP THE REMAINDER OF THE WEEK WILL BE MOST LIKELY ACROSS THE NORTHERN HALF OF THE STATE. SEVERE WEATHER WILL REMAIN A POSSIBILITY...WITH AREAS OF HEAVY TO EXCESSIVE RAINFALL. FLASH FLOODING MAY OCCUR IN SOME AREAS. THE PATTERN WILL FINALLY CHANGE THIS WEEKEND. A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE WEST SATURDAY NIGHT AND SUNDAY...WITH COOLER AND DRIER AIR EXPECTED TO FOLLOW BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT OVER PARTS OF NORTHERN ARKANSAS. 22
In the hours before
Local storm report, Apr 22, 10:54 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1054 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL OARK 35.68N 93.58W
04/22/2004 1.75 INCH JOHNSON AR EMERGENCY MNGR
&&
22Local storm report, Apr 22, 11:02 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1102 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD HARRISON 36.24N 93.12W
04/22/2004 BOONE AR BROADCAST MEDIA
REPORTS OF WATER ON ROADWAYS IN THE HARRISON AREA AND
ALSO PARTS OF SOUTHERN BOONE COUNTY. SOME FLOODING
REPORTED ON U.S. HIGHWAY 65 SOUTH OF HARRISON.
&&
22Local storm report, Apr 22, 11:19 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL MOUNTAIN HOME 36.34N 92.38W
04/22/2004 1.25 INCH BAXTER AR BROADCAST MEDIA
&&
22Local storm report, Apr 23, 12:49 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1249 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL GUION 35.93N 91.94W
04/23/2004 0.75 INCH IZARD AR EMERGENCY MNGR
&&
22Local storm report, Apr 23, 2:15 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM FLASH FLOOD JASPER 36.01N 93.19W
04/23/2004 NEWTON AR LAW ENFORCEMENT
COUNTY ROADS AND LOW WATER CROSSINGS FLOODED JUST SOUTH
OF JASPER. ONE PERSON COULD NOT MAKE IT HOME AND WAS
FORCED TO TURN BACK.
&&
22Local storm report, Apr 23, 2:25 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD MOUNTAIN HOME 36.34N 92.38W
04/23/2004 BAXTER AR LAW ENFORCEMENT
LOW WATER CROSSINGS IN MANY PARTS OF THE COUNTY FLOODED.
SOME COUNTY ROADS FLOODED.
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 41 min |
| Apr 22, 9:56 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 39 min |
| Apr 22, 10:06 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 14 min |
| Apr 22, 10:08 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 52 min |
| Apr 22, 10:12 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 58 min |
| Apr 22, 10:25 PM CDT | Tornado Warning | LZK | Johnson | 40 min |
| Apr 22, 10:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 43 min |
| Apr 22, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Apr 22, 10:50 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 60 min |
| Apr 22, 10:59 PM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| Apr 22, 11:01 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 49 min |
| Apr 22, 11:06 PM CDT | Tornado Warning | LZK | Johnson | 34 min |
| Apr 22, 11:15 PM CDT | Flash Flood Warning | LZK | Baxter, Johnson, Marion, Newton | 3 hr |
| Apr 22, 11:27 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 43 min |
| Apr 22, 11:31 PM CDT | Flash Flood Warning | LZK | Fulton | 3 hr |
| Apr 22, 11:46 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 44 min |
| Apr 22, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 39 min |
| Apr 23, 12:10 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 50 min |
| Apr 23, 12:17 AM CDT | Flash Flood Warning | LZK | Pope, Searcy | 3 hr |
| Apr 23, 12:33 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 42 min |
| Apr 23, 12:36 AM CDT | Flash Flood Warning | LZK | Izard, Sharp | 3 hr |
| Apr 23, 12:37 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 38 min |
| Apr 23, 1:17 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 43 min |
| Apr 23, 1:27 AM CDT | Tornado Warning | LZK | Van Buren | 33 min |
| Apr 23, 4:34 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 61 min |
| Apr 23, 4:44 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 23, 5:27 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 3 hr |
| Apr 23, 5:33 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 47 min |
| Apr 23, 6:05 AM CDT | Flash Flood Warning | LZK | Pope | 2 hr |
| Apr 23, 6:45 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 30 min |
| Apr 23, 7:02 AM CDT | Flash Flood Warning | LZK | Newton | 118 min |
| Apr 23, 10:11 AM CDT | Flash Flood Warning | LZK | Boone, Marion | 119 min |
| Apr 23, 1:35 PM CDT | Flash Flood Warning | LZK | Baxter | 2 hr |
| Apr 23, 4:46 PM CDT | Flash Flood Warning | LZK | Izard, Stone | 3 hr |
| Apr 23, 6:23 PM CDT | Flash Flood Warning | LZK | Independence | 3 hr |
| Apr 23, 6:32 PM CDT | Flash Flood Warning | LZK | Jackson | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.